Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Algebraic groups over finite fields, a quick proof of Lang's theorem


Author: Peter Müller
Journal: Proc. Amer. Math. Soc. 131 (2003), 369-370
MSC (2000): Primary 20G40
Published electronically: May 17, 2002
MathSciNet review: 1933326
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give an easy proof of Lang's theorem about the surjectivity of the Lang map $g\mapsto g^{-1}F(g)$ on a linear algebraic group defined over a finite field, where $F$ is a Frobenius endomorphism.


References [Enhancements On Off] (What's this?)

  • 1. Armand Borel, Linear algebraic groups, 2nd ed., Graduate Texts in Mathematics, vol. 126, Springer-Verlag, New York, 1991. MR 1102012
  • 2. François Digne and Jean Michel, Representations of finite groups of Lie type, London Mathematical Society Student Texts, vol. 21, Cambridge University Press, Cambridge, 1991. MR 1118841
  • 3. James E. Humphreys, Linear algebraic groups, Springer-Verlag, New York-Heidelberg, 1975. Graduate Texts in Mathematics, No. 21. MR 0396773
  • 4. Serge Lang, Algebraic groups over finite fields, Amer. J. Math. 78 (1956), 555–563. MR 0086367
  • 5. T. A. Springer, Linear algebraic groups, Progress in Mathematics, vol. 9, Birkhäuser, Boston, Mass., 1981. MR 632835
  • 6. Robert Steinberg, On theorems of Lie-Kolchin, Borel, and Lang, Contributions to algebra (collection of papers dedicated to Ellis Kolchin), Academic Press, New York, 1977, pp. 349–354. MR 0466336

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20G40

Retrieve articles in all journals with MSC (2000): 20G40


Additional Information

Peter Müller
Affiliation: IWR, Universität Heidelberg, Im Neuenheimer Feld 368, 69120 Heidelberg, Germany
Email: Peter.Mueller@iwr.uni-heidelberg.de

DOI: https://doi.org/10.1090/S0002-9939-02-06591-7
Received by editor(s): August 23, 2001
Received by editor(s) in revised form: September 26, 2001
Published electronically: May 17, 2002
Communicated by: Stephen D. Smith
Article copyright: © Copyright 2002 American Mathematical Society